MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 18IN 5-0 S/A P-3 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 18IN 5-0 S/A P-3 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR493
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the needle pull off the suture thread? if no, explain the device issue.When did the device issue occur? in the packaging, during dispensing (before use on patient) or actual suturing (use on patient)? how was the case completed? any adverse patient consequences and what medical/surgical intervention was provided to manage them?.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure in 2019 and suture was used.The sutures separating easily.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/15/2020.Additional information: d4, d10, h4, h6.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no non-conformances were identified.H3 device evaluation summary: it was received for analysis an opened box with three empty opened foil and seven unopened samples of product code vr493, lot ak8273.The complaint sample was not returned for analysis.During the visual inspection of seven unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off - suture needle was found, and the tested sample met the finished goods requirements.The following information was requested, but unavailable: did the needle pull off the suture thread? if no, explain the device issue.When did the device issue occur? in the packaging, during dispensing (before use on patient) or actual suturing (use on patient)? how was the case completed? any adverse patient consequences and what medical/surgical intervention was provided to manage them?.

Brand Name
VCL RAP UD 18IN 5-0 S/A P-3 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9468122
Report Number2210968-2019-90895
Device Sequence Number3103505
Product Code GAM
UDI-Device Identifier10705031134676
UDI-Public10705031134676
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberVR493
Device Lot NumberAK8273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/15/2020
Patient Sequence Number1